hyperventilation

(redirected from therapeutic hyperventilation)
Also found in: Thesaurus, Medical, Encyclopedia.

hy·per·ven·ti·la·tion

 (hī′pər-vĕn′tl-ā′shən)
n.
Abnormally fast or deep respiration, which results in the loss of carbon dioxide from the blood, thereby causing a fall in blood pressure, tingling of the extremities, and sometimes fainting.

hyperventilation

(ˌhaɪpəˌvɛntɪˈleɪʃən)
n
(Pathology) an increase in the depth, duration, and rate of breathing, sometimes resulting in cramp and dizziness

hy•per•ven•ti•la•tion

(ˌhaɪ pərˌvɛn tlˈeɪ ʃən)

n.
prolonged rapid or deep breathing, resulting in excessive oxygen levels in the blood often with accompanying dizziness, chest pain, and tingling of extremities.
ThesaurusAntonymsRelated WordsSynonymsLegend:
Noun1.hyperventilation - an increased depth and rate of breathing greater than demanded by the body needs; can cause dizziness and tingling of the fingers and toes and chest pain if continued
breathing, external respiration, respiration, ventilation - the bodily process of inhalation and exhalation; the process of taking in oxygen from inhaled air and releasing carbon dioxide by exhalation
Translations

hyperventilation

[ˌhaɪpərvɛntɪˈleɪʃən] nhyperventilation f

hyperventilation

[ˌhaɪpəˌvɛntɪˈleɪʃn] n (Med) → iperventilazione f

hy·per·ven·ti·la·tion

n. hiperventilación, respiración excesivamente rápida y profunda con expiración del aire igualmente rápida.

hyperventilation

n hiperventilación f
Full browser ?